Alert archive / Montana / Wind Chill Advisories in 2021
Wind Chill Advisory 10, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill advisory at Dec 15, 2021, 12:41 PM MST for Daniels County, Sheridan County, Valley County, Montana. It took effect at Dec 15, 2021, 8:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2021, 12:41 PM MST (19:41 UTC)
- In effect from
- Dec 15, 2021, 8:00 PM MST
- Expired
- Dec 16, 2021, 9:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 90 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
078 WWUS45 KGGW 151941 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 1241 PM MST Wed Dec 15 2021 MTZ019-160945- /O.NEW.KGGW.WC.Y.0010.211216T0300Z-211216T1600Z/ /O.CON.KGGW.WW.Y.0018.000000T0000Z-211216T0000Z/ Sheridan- Including the cities of Plentywood and Medicine Lake 1241 PM MST Wed Dec 15 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST THURSDAY... * WHAT...For the Winter Weather Advisory, snow. Additional snow accumulations of up to one inch. Winds gusting as high as 35 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Sheridan County. * WHEN...For the Winter Weather Advisory, until 5 PM MST this afternoon. For the Wind Chill Advisory, from 8 PM this evening to 9 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ018-061-160945- /O.NEW.KGGW.WC.Y.0010.211216T0300Z-211216T1600Z/ Daniels-Northern Valley- Including the cities of Scobey and Opheim 1241 PM MST Wed Dec 15 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Daniels and Northern Valley Counties. * WHEN...From 8 PM this evening to 9 AM MST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ020-023>027-062-160000- /O.CON.KGGW.WW.Y.0018.000000T0000Z-211216T0000Z/ Western Roosevelt-McCone-Richland-Dawson-Prairie-Wibaux- Eastern Roosevelt- Including the cities of Wolf Point, Poplar, Circle, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson 1241 PM MST Wed Dec 15 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of up to one inch. Winds gusting as high as 35 mph will lead to blowing snow. * WHERE...Portions of northeast Montana. * WHEN...Until 5 PM MST this evening. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
3 follow-up statements
571 WWUS45 KGGW 152333 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 433 PM MST Wed Dec 15 2021 MTZ019-161345- /O.CAN.KGGW.WW.Y.0018.000000T0000Z-211216T0000Z/ /O.CON.KGGW.WC.Y.0010.211216T0300Z-211216T1600Z/ Sheridan- Including the cities of Plentywood and Medicine Lake 433 PM MST Wed Dec 15 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST THURSDAY... ...WINTER WEATHER ADVISORY HAS BEEN CANCELLED... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Sheridan County. * WHEN...From 8 PM this evening to 9 AM MST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ020-023>027-062-160045- /O.CAN.KGGW.WW.Y.0018.000000T0000Z-211216T0000Z/ Western Roosevelt-McCone-Richland-Dawson-Prairie-Wibaux- Eastern Roosevelt- 433 PM MST Wed Dec 15 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Blowing snow has diminished across the area therefore the Winter Weather Advisory has been cancelled. $$ MTZ018-061-161345- /O.CON.KGGW.WC.Y.0010.211216T0300Z-211216T1600Z/ Daniels-Northern Valley- Including the cities of Scobey and Opheim 433 PM MST Wed Dec 15 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Northern Valley and Daniels Counties. * WHEN...From 8 PM this evening to 9 AM MST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
053 WWUS45 KGGW 161004 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 304 AM MST Thu Dec 16 2021 MTZ018-019-061-161600- /O.CON.KGGW.WC.Y.0010.000000T0000Z-211216T1600Z/ Daniels-Sheridan-Northern Valley- Including the cities of Scobey, Plentywood, Medicine Lake, and Opheim 304 AM MST Thu Dec 16 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Daniels, Sheridan and Northern Valley Counties. * WHEN...Until 9 AM MST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
133 WWUS45 KGGW 161610 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 910 AM MST Thu Dec 16 2021 MTZ018-019-061-161715- /O.EXP.KGGW.WC.Y.0010.000000T0000Z-211216T1600Z/ Daniels-Sheridan-Northern Valley- Including the cities of Scobey, Plentywood, Medicine Lake, and Opheim 910 AM MST Thu Dec 16 2021 ...WIND CHILL ADVISORY HAS EXPIRED... Wind chills have risen above 20 below zero and the advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Dec 15, 6:08 AM MST, 6 hours 33 minutes earlier.
Area forecast discussion, Dec 15, 6:08 AM MST, 6 hours 33 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 608 AM MST Wed Dec 15 2021 .DISCUSSION... Snow moving across the western zones early this morning with light accumulations occuring. Winds are strong enough for some blowing and drifting snow and reduced visibilities. Expectation is for some slowing and intensification as the snow band moves east. This pushed the snow accumulations up slightly, and with the expectation of blowing snow, have expanded the Winter Weather advisory northward. Cold air spilling into the region behind the front will keep temperatures fairly steady today, with readings below zero across the north tonight. Still might be enough wind for a Wind Chill advisory, but will hold off until the snow clears the region. A weak short-wave ridge moves overhead Thursday and will be quickly replaced by a short-wave trough on Friday. Thursday will remain cold with an even colder push arriving with the trough on Friday. Highs Friday will range from the single digits above zero north to the low teens south. This front may also bring a little snow to the region. Temperatures rebound a bit for the weekend as a stronger ridge moves into the area. Highs will be in the teens and 20s. More bouts of Arctic air are expected next week, but there remains a lot of uncertainty regarding any chances for meaningful snowfall accumulation. -Mottice/RAE && .AVIATION... IFR or brief LIFR this morning, improving from the west after 19z. A band of snow will move across eastern Montana today with accumulating snow and gusty northwest winds. The combination of wind and snow will cause visibilities to be under a mile at times, especially between 15z and 20z at KGDV and KSDY. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 PM MST this afternoon for Dawson...Eastern Roosevelt...McCone...Prairie...Richland... Sheridan...Western Roosevelt...Wibaux. && weather.gov/glasgow
Nearby
Wind Chill Advisories in Montana, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.